# SDR 2003FA0001065

- Difficulty date: October 2, 2003
- Submitted: October 20, 2003
- Operation: General aviation
- Aircraft: N646H
- Make and model: Enstrm 280C
- Aircraft serial: 1099
- Engine: Lyc HIO360*
- System (JASC): 6720 · Tail Rotor Control System
- Part: Control Cable
- Condition: Worn
- Location: Tail Rotor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BOTH REAR TAIL ROTOR CONTROLS CABLES WERE WORN WHERE THEY PASS THROUGH PLASTIC FAIR-LEADS IN AFT BULKHEAD OF TAIL BOOM.  BOTH WERE WORN TO 40-50 PERCENT INSP CRITERIA.  THIS IS BECOMING A CHRONIC PROBLEM AS RECORDS INDICATE THEY WERE REPLACED 1 MAY 2001, AFT OF 2821.0; 15 MAR 2002, AFT OF 3159.7, 338.7 HOURS TIME IN SERVICE ON THE CABLES; 5 FEB. 2003, AFT OF 3551.1, 391.4 HOURS TIME IN SERVICE; AND NOW, 25 SEP 2003, AFT OF 4043.9, 492.8 HOURS TIME IN SERVICE.  CONTRIBUTING FACTORS MAY INCLUDE THE RECOMMENDED TENSION ON THE CABLES AND THAT THE AIRCRAFT IS USED FOR AGRICULTURAL SPRAYING AND THE ACCUMULATION OF DIRT MAY BE ABRASIVE IN THE AREA OF THE FAIR-LEADS.  PERHAPS A KIT TO INSTALL PULLEYS IN THAT AREA.
